Weighted Sobolev spaces and embedding theorems

Research output: Contribution to journalArticlepeer-review

123 Scopus citations

Abstract

In the present paper we study embedding operators for weighted Sobolev spaces whose weights satisfy the well-known Muckenhoupt Ap-condition. Sufficient conditions for boundedness and compactness of the embedding operators are obtained for smooth domains and domains with boundary singularities. The proposed method is based on the concept of 'generalized' quasiconformal homeomorphisms (homeomorphisms with bounded mean distortion). The choice of the homeomorphism type depends on the choice of the corresponding weighted Sobolev space. Such classes of homeomorphisms induce bounded composition operators for weighted Sobolev spaces. With the help of these homeomorphism classes the embedding problem for non-smooth domains is reduced to the corresponding classical embedding problem for smooth domains. Examples of domains with anisotropic Hölder singularities demonstrate the sharpness of our machinery comparatively with known results.

Original languageEnglish
Pages (from-to)3829-3850
Number of pages22
JournalTransactions of the American Mathematical Society
Volume361
Issue number7
DOIs
StatePublished - 1 Jul 2009

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Weighted Sobolev spaces and embedding theorems'. Together they form a unique fingerprint.

Cite this